Volume 41, Issue 6 (November 1996)

    Suicidal Chloroquine Poisoning: Clinical Course, Autopsy Findings, and Chemical Analysis

    (Received 23 February 1996; accepted 19 April 1996)

    CODEN: JFSOAD

      Format Pages Price  
    PDF Version 3 $25   ADD TO CART


    Abstract

    Suicidal overdose of chloroquine is rare. We present a 14-year-old girl who was admitted to our Emergency Department after intentional ingestion of 7.5 g of chloroquine base followed by cardiac and respiratory arrest. Despite early mechanical ventilation, cardiac support, and treatment with high doses of diazepam, the patient died. Laboratory investigation indicated disseminated intravascular coagulation confirmed by petechial hemorhages in the leptomeninges at autopsy, a finding that has not previously been described. Postmortem tissue analysis demonstrated early drug distribution to the medulla oblongata and cerebellum.


    Author Information:

    Laggner, AN
    University of Vienna,

    Berzlanovich, A
    Institute of Forensic Medicine, University of Vienna,

    Bauer, G
    Institute of Forensic Medicine, University of Vienna,

    Mortinger, H
    Institute of Forensic Medicine, University of Vienna,

    M, Muhm

    Binder, R
    Institute of Forensic Medicine, University of Vienna,

    Malzer, R
    University of Vienna,

    Stimpfl, T
    Institute of Forensic Medicine, University of Vienna,

    Vycudilik, W
    Institute of Forensic Medicine, University of Vienna,


    Stock #: JFS14054J

    ISSN: 0022-1198

    DOI: 10.1520/JFS14054J

    ASTM International
    is a member of CrossRef.

    Author
    Title Suicidal Chloroquine Poisoning: Clinical Course, Autopsy Findings, and Chemical Analysis
    Symposium , 0000-00-00
    Committee E30